Heat, Boone
- When
- August 8, 11:00 AM CST to August 15, 11:00 AM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
After a brief break in the heat, high pressure built back into the area, with a new heat wave beginning on the 8th. At the start of the heat wave, most high temperatures ranged from the mid 90s to around 100.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
After a brief break in the heat, high pressure built back into the area, with a new heat wave beginning on the 8th. At the start of the heat wave, most high temperatures ranged from the mid 90s to around 100. By the time the heat wave peaked on the 14th, most highs ranged from the upper 90s to 108. Throughout the heat wave, heat indices ranged from 105 to 115 in most locations, but a few spots reached the 116 to 119 range. The passage of a cold front on the 15th and 16th brought temperatures down, with most areas dropping back close to normal for mid-August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 9:43 AM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1043 AM CDT SUN AUG 8 2010 .UPDATE... UPPED POPS IN AREAS OF SHOWERS AND STORMS THIS MORNING WITH A CLUSTER OF STORMS IN N CENTRAL CWA THOUGH WILL TREND POPS QUICKLY DOWN AS EXPECTING CONTINUED WEAKENING TREND HERE. S AND W OF KLIT...HAVE BOOSTED POPS TO 40 PERCENT THIS AFTERNOON AS NAM IS SHOWING AN UPR VORT MAX MOVING ATOP A MODEST TO STRONGLY UNSTABLE AIRMASS. THE PRESENCE OF REMNANT OUTFLOW BNDRYS WILL LIKELY ACT TO FOCUS LOW LVL CONVERGENCE WITH FAIR COVERAGE OF STORMS EXPECTED. THOUGH WIDESPREAD SVR WX IS NOT EXPECTED...A FEW STORMS MAY BECOME SVR WITH GUSTY WINDS AND HVY RAIN BEING THE MAIN THREATS. GOING TEMPS/DEWPTS WERE IN GOOD SHAPE AND LEFT THEM AS IS. UPDATED GRIDS/ZONES ARE OUT. && .PREV DISCUSSION... /ISSUED 639 AM CDT SUN AUG 8 2010/ AVIATION... SCATTERED THUNDERSTORMS LIE ALONG A LINE FROM KRHO TO KLIT AND THROUGH KPBF AS OF 12Z. THESE WILL CONTINUE ON A SLOW BUT GENERAL EASTWARD PATH. HAVE TEMPO -SHRA OR TSRA IN AT THOSE SITES TO COVER THESE STORMS OVER THE NEXT COUPLE OF HOURS. SHOULD SEE A GENERAL DECREASE IN ACTIVITY OVER THE NEXT FEW HOURS BEFORE DAYTIME HEATING ALLOWS SHOWERS AND THUNDERSTORMS TO POP UP AGAIN AROUND MIDDAY. GIVEN THE UNCERTAINTY IN COVERAGE OF TSTMS LATER TODAY...CHOSE TO STICK WITH MENTION OF SCT050-060CB AT ALL SITES AND LET DAY SHIFT AMEND ONCE THINGS BECOME MORE CERTAIN. CONVECTION SHOULD BE MAINLY DIURNAL AND SHOULD DECREASE AFTER SUNSET...AND JUST HAVE FEW060 MENTIONED AFTER 03Z. PREV DISCUSSION... /ISSUED 309 AM CDT SUN AUG 8 2010/ SHORT TERM...TODAY THROUGH WEDNESDAY NOT A LOT OF SURPRISES THIS MORNING AS SHORT TERM MODELS REMAIN IN REASONABLY GOOD AGREEMENT THROUGH THE PERIOD. BIGGEST DIFFERENCE CONTINUES TO BE IN THE MODELS HANDLING OF A WEAK UPPER LOW CROSSING FLORIDA AND MOVING INTO THE GULF AS THE PERIOD PROGRESSES. MAIN IMPACT FROM THIS FEATURE...IF ANY...WILL LIKELY BE FELT VERY LATE IN THE PERIOD OR MORE THAN LIKELY DURING THE EXTENDED AND WILL TAKE A WAIT AND SEE APPROACH FOR NOW. FEEL THE BEST COURSE OF ACTION AT THIS TIME IS TO SIMPLY BLEND THE ECMWF/GFS SOLUTIONS WITH A LEAN TOWARDS THE SLIGHTLY MORE CONSISTENT GFS. ILL DEFINED FRONTAL BOUNDARY APPEARS TO BE STRETCHED OUT ACROSS THE THE SOUTHERN PART OF THE COUNTY WARNING AREA AND THEN EXTENDS UP TOWARDS FORT SMITH WITH ISOLATED CONVECTION CONTINUING TO FIRE UP ALONG IT. MODELS CONSISTENT IN MOVING WHATS LEFT OF THIS BOUNDARY TO THE NORTH TODAY AS A WEAK WARM FRONT AND WILL NEED TO HOLD ONTO ISOLATED/LOW SCATTERED POPS IN THE MOIST AND MODERATELY UNSTABLE AIR MASS. OTHERWISE UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD BACK OVER THE NATIONS MIDSECTION WITH BOUNDARY WASHING OUT EARLY MONDAY. REMAINDER OF THE SHORT TERM WILL BE DOMINATED BY THE AFOREMENTIONED UPPER LEVEL HIGH AS PREVAILING WESTERLIES ARE PUSHED WELL TO THE NORTH. HAVE CONTINUED THE HEAT RELATED HEADLINES BUT WILL EXPAND THE ADVISORY TO INCLUDE THE ENTIRE FORECAST AREA. HEAT INDICES WILL BE BORDERLINE TODAY ACROSS THE AREA CURRENTLY NOT COVERED BUT CRITERIA WILL LIKELY BE MET BOTH MONDAY AND TUESDAY. WILL NOT BE SURPRISED TO SEE THE ADVISORIES EXTENDED BEYOND THE CURRENT TIMING AS THE UPPER RIDGE BUILDS ON TOP OF US AND LOW LEVEL MOISTURE REMAINS PLENTIFUL WITH PWATS NEAR OR EXCEEDING 2 INCHES. RIDGE DOES NOT APPEAR TO BE AS STRONG AS THE ONE THAT BROUGHT THE RECORD BREAKING HEAT TO THE AREA LAST WEEK BUT REGARDLESS...IT WILL STILL BE HOT WITH HIGH TEMPERATURES EXPECTED TO REACH THE MID TO UPPER 90S AND POSSIBLY THE LOWER 100S WITH OVERNIGHT LOWS IN THE 70S. OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. AFTER TODAY...THE MAJORITY OF THE PRECIPITATION WILL BE DIURNALLY DRIVEN AND WILL NEED TO HOLD ONTO AT LEAST SLIGHT CHANCE POPS MONDAY AND TUESDAY IN THE MOISTURE LADEN AIR MASS. UPPER FLOW REMAINS NONDESCRIPT AT BEST AND ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVERS AND HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAIN. LONG TERM...THURSDAY THROUGH SATURDAY CONFIDENCE NOT TERRIBLY HIGH FOR THE EXTENDED...AND HAVE MADE NO SIGNIFICANT CHANGES BECAUSE OF THAT. MODELS DIFFER ON THE EVOLUTION OF A FEW KEY FEATURES...THOSE BEING AN UPPER TROUGH AXIS OVER THE EASTERN CONUS...AN UPPER LOW OVER THE PACIFIC NORTHWEST...AND THE STRENGTH AND PLACEMENT OF AN UPPER RIDGE AXIS ACROSS THE SOUTHERN UNITED STATES. THE GFS IS SIGNIFICANTLY FURTHER WEST ON ALL OF THESE FEATURES...PLACING ARKANSAS BENEATH NW FLOW ON THE EASTERN PERIPHERY OF THE UPPER HIGH LATE IN THE WEEK. A FRONTAL BOUNDARY PUSHING INTO ARKANSAS THU AND FRI...AND STALLING THERE INTO THE WEEKEND...WOULD PROVIDE AT LEAST A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. THE EURO IS FURTHER EAST WITH ALL OF THESE FEATURES AND PLACES THE AREA FIRMLY BENEATH THE UPPER RIDGE AXIS...FOR A DRY FORECAST AND HIGHS APPROACHING THE CENTURY MARK EACH DAY OF THE EXTENDED. CURRENT FORECAST REFLECTS A BLEND OF THESE TWO SOLUTIONS...THAT IS HIGHS 96-99 AND 20 PERCENT POPS EACH DAY...WHICH SEEMS LIKE THE BEST APPROACH FOR THE TIME BEING. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 95 77 97 79 / 40 20 20 10 CAMDEN AR 97 79 98 79 / 40 40 20 10 HARRISON AR 94 76 95 77 / 30 20 20 10 HOT SPRINGS AR 96 79 97 79 / 40 40 20 10 LITTLE ROCK AR 96 79 97 80 / 30 30 20 10 MONTICELLO AR 97 79 98 79 / 40 40 20 10 MOUNT IDA AR 96 78 97 78 / 40 40 20 10 MOUNTAIN HOME AR 94 76 96 77 / 70 20 20 10 NEWPORT AR 96 78 97 79 / 20 20 20 10 PINE BLUFF AR 97 79 98 80 / 40 40 20 10 RUSSELLVILLE AR 94 78 96 78 / 30 30 20 10 SEARCY AR 96 78 97 79 / 60 20 20 10 STUTTGART AR 97 79 98 80 / 30 30 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && UPDATE..63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 8 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON. THE BEST CHANCES WILL BE IN THE WESTERN AND SOUTHERN PARTS OF THE FORECAST AREA...HOWEVER A FEW STORMS MAY DEVELOP ACROSS THE NORTHERN PART OF THE STATE AS WELL. WHILE MOST STORMS WILL NOT BE SEVERE...IT IS POSSIBLE THAT A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG HIGH PRESSURE ALOFT WILL FORCE AFTERNOON TEMPERATURES BACK UP AROUND 100 DEGREES MOST OF NEXT WEEK. A HEAT ADVISORY HAS BEEN ISSUED TO COVER THIS. OTHERWISE THE CHANCES FOR PRECIPITATION WILL GENERALLY BE LOW THROUGHOUT NEXT WEEK...WITH ONLY AN ISOLATED STORM OR TWO EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 64
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 AM CDT SUN AUG 8 2010
ARZ013-022-023-081415-
POPE-SEARCY-VAN BUREN-
822 AM CDT SUN AUG 8 2010
...SIGNIFICANT WEATHER ADVISORY FOR POPE...SEARCY AND VAN BUREN
COUNTIES UNTIL 915 AM CDT...
AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST POPE...
NORTHERN VAN BUREN AND SOUTHERN SEARCY COUNTIES. THE ACTIVITY WAS
MOVING EAST AT 10 MPH.
DUE TO THE SLOW MOVEMENT OF THE SHOWERS AND THUNDERSTORMS...LOCALLY
HEAVY RAINFALL WILL CONTINUE OVER THE AREA. LOCALIZED FLOODING WILL
BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS.
AREAS THAT WILL BE AFFECTED INCLUDE WATTS...CRABTREE...ROCKY HILL...
MOUNT EVANS...BOTKINBURG...LESLIE...DENNARD AND ELBA.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
LAT...LON 3572 9241 3557 9239 3552 9286 3581 9289
3589 9242
TIME...MOT...LOC 1314Z 255DEG 7KT 3570 9264
44The national radar mosaic for the moment the first event began.
45 heat. Local standard time, as filed.
Two Greenbrier football players were overcome by heat during practice on August 10th and had to be treated at the hospital in Conway.
A 16 year-old Lamar High School football player collapsed from the heat following a morning practice on the 11th. He went into a coma and was flown to a Little Rock hospital for treatment. He never regained consciousness and passed away in the hospital early on the morning of October 12th. The coroner ruled the death was due to multi-system failure related to heat stroke.
A football player at Pulaski Academy high school collapsed from the heat during a practice on the afternoon of August 13th. He was taken to a hospital for treatment.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Johnson | 2010-10-12 | 16 | Male | Ball Field | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241794, 241795, 241796, 241797, 241798, 241799, 241800, 241801, 241802, 241803, 241804, 241805, 241806, 241807, 241808, 241809, 241810, 241811, 241812, 241813, 241814, 241815, 241816, 241817, 241818, 241819, 241820, 241821, 241822, 241823, 241824, 241825, 241826, 242004, 242006, 242007, 242008, 242009, 242010, 242011, and more.